MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Mechanical Problem (1384); Device Tipped Over (2589); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user reported to permobil representative that while they were driving along the street, the "left" rear caster fork assembly reportedly detached from the suspension arm.The end-user recounted that this caused the device to become unstable and fall over on to its "right" side.End-user reported having gone to the va medical center where they were diagnosed as having sustained a cracked rib and injury to finger on their right hand with loss of fingernail.Device was inspected by permobil representative who noted both rear caster fork assemblies were installed with device being fully operational and no indications of a malfunction having occurred as described.End-user claims a local law enforcement official saw the event, assisted the end-user back into the device, and subsequently reinstalled the fork.As the device was fully operational and mechanically sound at time of inspection; permobil is unable to confirm a product malfunction having occurred, thus is unable to establish a probable root cause without speculation.The dhr was reviewed and device was found to have meet specification prior to distribution.
 
Event or Problem Description
Received report from end-user stating while driving their power wheelchair along a street, reports the left rear caster fork detached.This reportedly caused the powered wheelchair to fall over on to its right side, resulting in an injury that required medical intervention.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key16627180
Report Number1221084-2023-00005
Device Sequence Number12089928
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose